MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: information unknown not provided.Date of event: unknown not provided.If implanted, give date: not applicable as the lens was not implanted, there was no patient contact.If explanted, give date: not applicable as the lens was not implanted, there was no patient contact.(b)(6).The intraocular lens (iol) is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that the intraocular lens (iol) was defective.The plunger stuck to the lens.It was reported that there was no patient contact.The material is not available for investigation.Through follow ups it was confirmed that there was an issue with the plunger rod and that the lens was damaged due to this issue.No additional info available.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on: 21 december 2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection revealed that there was an overridden lens in the lens module and that the plunger rod had been bent.The handpiece was disassembled and revealed no further issues.The lens was removed, and cleaned, and a cosmetic issue was identified.The complaint issue lens damaged could not be confirmed.The complaint issue plunger rod issue could be confirmed, but cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search was performed and there are no nonconformance related to this production order (po).During the record review for this production order, the miq (measurement iol quality) process was also reviewed.The lens was processed and inspected according to established procedures.No deviation was found during processes related to the complaint issue reported.The search revealed that no other complaints have been received for this production order.Conclusion: based on the limited information provided; it was not possible to determine an indication of a product malfunction or quality deficiency.There were no safety signals for similar reports from our post market surveillance activities.Subsequently, it is not required to initiate a nonconformity report, or escalation.Johnson and johnson surgical vision will continue to monitor the reported issue.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12717044
Report Number2020664-2021-07936
Device Sequence Number15057948
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)231029
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown